Volume 110, Number 4, May 2015
|Number of page(s)||6|
|Published online||10 June 2015|
Resonance width distribution in RMT: Weak-coupling regime beyond Porter-Thomas
1 Queen Mary University of London, School of Mathematical Sciences - London E1 4NS, UK
2 Department of Mathematics, Brunel University London - Uxbridge, UB8 3PH, UK
3 Max Planck Institute for the Physics of Complex Systems - 01187 Dresden, Germany
Received: 24 March 2015
Accepted: 20 May 2015
We employ the random matrix theory (RMT) framework to revisit the distribution of resonance widths in quantum chaotic systems weakly coupled to the continuum via a finite number M of open channels. In contrast to the standard first-order perturbation theory treatment we do not a priori assume the resonance widths being small compared to the mean level spacing. We show that to the leading order in weak coupling the perturbative distribution of the resonance widths (in particular, the Porter-Thomas distribution at M = 1) should be corrected by a factor related to a certain average of the ratio of square roots of the characteristic polynomial (“spectral determinant”) of the underlying RMT Hamiltonian. A simple single-channel expression is obtained that properly approximates the width distribution also at large resonance overlap, where the Porter-Thomas result is no longer applicable.
PACS: 05.45.Mt – Quantum chaos; semiclassical methods / 03.65.Nk – Scattering theory / 05.60.Gg – Quantum transport
© EPLA, 2015
Current usage metrics show cumulative count of Article Views (full-text article views including HTML views, PDF and ePub downloads, according to the available data) and Abstracts Views on Vision4Press platform.
Data correspond to usage on the plateform after 2015. The current usage metrics is available 48-96 hours after online publication and is updated daily on week days.
Initial download of the metrics may take a while.